Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Sep 5, 2012, 3:58 AM EDT. It took effect at Sep 5, 2012, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 5, 2012, 3:58 AM EDT (07:58 UTC)
- In effect from
- Sep 5, 2012, 6:00 PM EDT
- Expired
- Sep 5, 2012, 3:48 PM EDT
- In force
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
144 WHUS72 KTAE 050758 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 AM EDT WED SEP 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT THURSDAY... .WINDS AND POSSIBLY SEAS WILL ELEVATE OVER THE PANHANDLE WATERS TO CAUTIONARY LEVELS THIS MORNING AND THEN TO ADVISORY LEVELS TONIGHT AS A DEVELOPING AREA OF LOW PRESSURE DROPS SOUTH INTO THE NORTHERN GULF. IT IS UNCERTAIN AT THIS TIME JUST HOW MUCH THIS LOW WILL DEVELOP AND IT'S FUTURE TRACK. MARINERS ARE URGED TO PAY CLOSE ATTENTION TO THE FORECAST OVER THE NEXT SEVERAL DAYS...INCLUDING FUTURE OUTLOOKS FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...ONSHORE FLOW SHOULD CONTINUE UNTIL THE PASSAGE OF A COLD FRONT LATE IN THE WEEKEND. GMZ750-770-051430- /O.NEW.KTAE.SC.Y.0032.120905T2200Z-120906T0900Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 358 AM EDT WED SEP 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT THURSDAY. * WINDS: SOUTH 15 TO 20 KNOTS THIS MORNING...INCREASING TO AROUND 20 KNOTS TONIGHT. * SEAS: 3 TO 5 FEET THIS MORNING...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
2 follow-up statements
021 WHUS72 KTAE 051420 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1020 AM EDT WED SEP 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT THURSDAY... GMZ750-770-052100- /O.CON.KTAE.SC.Y.0032.120905T2200Z-120906T0900Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1020 AM EDT WED SEP 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT THURSDAY... * WINDS: SOUTH 15 TO 20 KNOTS THIS MORNING...INCREASING TO AROUND 20 KNOTS TONIGHT. * SEAS: 3 TO 5 FEET THIS MORNING...BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
104 WHUS72 KTAE 051948 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM EDT WED SEP 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ750-770-052100- /O.CAN.KTAE.SC.Y.0032.120905T2200Z-120906T0900Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 348 PM EDT WED SEP 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE WINDS AND SEAS ARE BELOW SMALL CRAFT ADVISORY LEVELS... CONDITIONS ARE EXPECTED TO REMAIN UNSETTLED THROUGH THE WEEKEND AS AN AREA OF LOW PRESSURE MEANDERS OVER THE NORTHERN GULF OF MEXICO. MARINERS ARE URGED TO PAY CLOSE ATTENTION TO THE FORECAST OVER THE NEXT SEVERAL DAYS...INCLUDING FUTURE OUTLOOKS FROM THE NATIONAL HURRICANE CENTER. $$ CAMP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 3:50 AM EDT, 8 minutes earlier.
Area forecast discussion, Sep 5, 3:50 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EDT Wed Sep 5 2012
.NEAR TERM [Through Today]...
The unsettled weather pattern continues today as a mid-level
disturbance and surface low over the Florida Panhandle early this
morning slowly drops to the south over the northern Gulf of Mexico.
The 1011mb surface low was located near Pensacola at 06z and is in
part responsible for the flareup of convection over the Florida
Panhandle and coastal waters. Some of the rain is very heavy and an
Urban and Small Stream Flood Advisory has been issued for Walton
County. A Flash Flood Watch is also effect for all Panhandle
counties until 00z Thursday. Convection will gradually spread to the
northeast today and PoPs are tapered from categorical for the
Florida Panhandle and Western Big Bend to likely elsewhere. Latest
QPF from HPC shows widespread 1 to 2 inch rain amounts in the watch
area today with isolated locations possibly receiving upwards of 4
to 6 inches. Max temperatures will be at or below seasonal levels
most locations.
&&
.SHORT TERM [Tonight Through Friday]...
The surface low and mid-level disturbance will slowly track to the
southwest through the short term period. By 00z Saturday the GFS
shows a 1009mb low just south of the mouth of the Mississippi.
This feature may play a greater role on our weather over the weekend
as it is currently forecast to lift to the northeast across north
Florida ahead of a cold front that will be sweeping across the
southeast U.S. In the meantime, the heaviest rains and deeper
moisture will pull away and be in close proximity to the low
pressure system. The low level onshore shore flow and general upper
troughing will keep rain chances in our forecast. Daytime PoPs will
be in the chance category (40-50%) with slight to lower end chance
PoPs Thursday night. Temps will be at or slightly above seasonal
levels.
&&
.LONG TERM [Friday Night through Wednesday]...
The large scale longwave pattern commences with ridging over WRN
states with axis SEWD thru TX, a trough axis from low NRN Great
Lakes swwd thru Cntrl Plains, and what is currently TS Leslie well
east of FL coast. At surface, low OH Valley with cold front SSW
across MS/AL/TX and low (weak remnants of Issac) in NRN Gulf S of
MS. All this places local area in warm sector and continues an
unsettled weather pattern thru the weekend.
There remains quite a bit of uncertainty as to the eventual
evolution of this system. However, most guidance suggest that the
several shortwaves will dig and deepen above trough SEWD across ERN
states thru weekend before ejecting into Atlc on Mon. Surface low
will be kicked EWD with trailing cold front sweeping across local
area thru weekend with showers and thunderstorms preceding it. Gulf
low gets picked up by the trough and pushed northeast and away from
the region during this time adding rainfall and instability to our
area. It will also cause potentially hazardous marine conditions,
especially offshore on Sat. Some rain may linger into our ERN areas
thru Sun due to slight isentropic lift in wake of front. In the wake
of these systems, much drier air and NW flow is forecast to filter
in from northwest to southeast on Sunday. With high pressure
building in wake of front, the rest of the period should be rain
free.
Will go with wdly-sct-lo sct pops Fri night, High sct pops Sat and
Sat night, wdly sct-sct pops Sun then AOB wdly sct pops thru Wed.
Under ample clouds, min temps will remain 3-5 degrees above climo
Fri and Sat night then return to seasonal normals next three nights.
Max temps will remain near normal thru the period. Avg inland
min/max temp are 67/89 degrees.
&&
.AVIATION...[Through 06z Thursday]
CIGS continue to gradually lower during the predawn hours especially
over the north and west, where the NARRE ensemble projects high
(>60%) probabilities of ceilings below 1000 feet. This would mainly
impact ECP, DHN, and ABY where CIGS below fuel alternate levels
(2000 ft) were included in the TAFs from at least 08-14z. MVFR
ceilings still expected at TLH and VLD, although they may be more
brief and concentrated around dawn. There will likely be additional
showers and isold Tstms later today with ECP best chance and least
chance at ABY/VLD. Therefore, will go with prevailing SHRA/VCTS at
ECP/TLH and VCSH elsewhere thru 00z. MVFR cigs in any rain
then precip probabilities to low to include after 00z.
&&
.MARINE...
Winds and possibly seas will elevate over the panhandle waters to
cautionary levels this morning and then to advisory levels tonight
as the developing area of low pressure drops south into the northern
Gulf. It is uncertain at this time just how much this low will
develop and its future track. Mariners are urged to pay close
attention to the forecast over the next several days, including
future outlooks from the National Hurricane Center. Otherwise,
onshore flow should continue until the passage of a cold front late
in the weekend.
&&
.FIRE WEATHER...
With the remnant low from Issac lingering in the Gulf, rain chances
will remain high this week. Relative humidity values are expected to
remain above critical values through the end of the forecast period.
High transport winds related to the low will also yield well above
normal dispersion especially near the coast. At this time, no fire
weather hazards are anticipated.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Wednesday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Inland Walton-Jackson-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory from 6 PM this evening to 5 AM EDT Thursday
for Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM/SHORT TERM/MARINE...Barry
LONG TERM...Block
AVIATION/FIRE WEATHER...BlockHazardous weather outlook, Sep 4, 9:27 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 PM EDT TUE SEP 4 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-050900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 927 PM EDT TUE SEP 4 2012 /827 PM CDT TUE SEP 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT... LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE NORTH CENTRAL GULF LATE TONIGHT AND INCREASE SOUTHWEST WINDS TO CAUTIONARY LEVELS OVER THE FLORIDA PANHANDLE COASTAL WATERS. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THIS AREA AND MOVE INLAND. THE BEST CHANCE FOR STORMS WILL BE OVER COASTAL PORTIONS OF THE FLORIDA PANHANDLE. STRONG TO SEVERE STORMS ARE EXPECTED TO REMAIN WEST OF THE AREA OVERNIGHT. HOWEVER...LOCALLY HEAVY RAIN WILL BE POSSIBLE. THE FRESHENING WINDS WILL ALSO RESULT IN BUILDING SURF AND AN INCREASING RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AS THE LOW PRESSURE CONTINUES TO DEVELOP OVER THE NORTHERN GULF OF MEXICO...SOUTHWEST WINDS WILL BRING SHOWERS AND THUNDERSTORMS WILL OCCASIONALLY HEAVY RAIN INTO PARTS OF THE FLORIDA PANHANDLE. THIS COULD RESULT IN FLASH FLOODING. THE LOW WILL MEANDER SOUTHWEST OF THE FORECAST AREA INTO THE WEEKEND BEFORE FINALLY MOVING EAST. UNTIL THIS EASTWARD MOVEMENT HAPPENS...ELEVATED RAIN CHANCES AND MARINE WINDS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:26 AM EDT | Areal Flood Advisory | TAE | Walton | 109 min |
| Sep 5, 3:43 AM EDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Sep 5, 4:20 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 16 hr |
| Sep 5, 9:26 AM EDT | Areal Flood Warning | TAE | Walton | 6 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.